Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
dio83

Accutane and lifting weights!!!!

Recommended Posts

hey,

i've been on accutane for almost 6 months and i have decided i want to join a join to bulk up a bit as im v skinny. what i want to know is whether it is safe to weight train whilst on accutane. i'm not sure if i'm making it up but i'm sure i've read something about accutane making bones weaker. any help is much appreciated...

Share this post


Link to post
Share on other sites
hey,

i've been on accutane for almost 6 months and i have decided i want to join a join to bulk up a bit as im v skinny.  what i want to know is whether it is safe to weight train whilst on accutane. i'm not sure if i'm making it up but i'm sure i've read something about accutane making bones weaker. any help is much appreciated...

Share this post


Link to post
Share on other sites

Take it easy to begin with until you know how much you can take - I found that my muscles and joints were much more sensitive when I was on accutane, and ended up in quite a lot of pain the first couple of times I went to the gym. Once I'd got used to the accutane a bit, and knew what my 'limits' were, it was fine though.

Share this post


Link to post
Share on other sites

Meh i've been training right throughout my accutane journey, and havent had a problem. Maybe a little slower gains, but i cant really tell till i get off the stuff.

Share this post


Link to post
Share on other sites

I think i'm going to join a gym this week. I need to find a weight gainer as well but most of them contain vitamin a in them which i've been told i'm not allowed to take whilst on accutane. i've had a look on the internet for one without but i don't know any, any thoughts?? thanks

Share this post


Link to post
Share on other sites

I heard that it can stunt your growth? I could care less about the pain, it's the stunting I'm worried about.

Share this post


Link to post
Share on other sites

im 22 so i don't think i have much to worry about on that. any suggestions for weight gainers without vitamin a? thnks

Share this post


Link to post
Share on other sites

Naitch ... u should only really start weights HEAVY from about 17 - 18years of age... before that light weights should only be used so you dont stuff your growth plates your spinal plates.

Share this post


Link to post
Share on other sites

The only reason that you should get joint pain on accutane is because you are dehydrated. If you drink plenty of water throughout the day and go work out you shouldnt be in any more pain then if you were not on the drug. Maybe you should go to a supplement store and ask about it. Probably the esiest way to find out.

Share this post


Link to post
Share on other sites

The only reason that you should get joint pain on accutane is because you are dehydrated. If you drink plenty of water throughout the day and go work out you shouldnt be in any more pain then if you were not on the drug.

I drank plenty of water while I was on accutane and still got more joint and muscle pain than normal. If it was as simple as drinking lots of fluids, wouldn't that also be mentioned in the side effects leaflet? I'm sure it depends a lot on the individual. Joint and muscle pain is one of the common side effects listed - maybe you were just one of the fortunate people not to suffer from this particular one.

Share this post


Link to post
Share on other sites

I might be one of the luckier ones. Im just going on what my doc told me when I asked her about joint and muscle pain and working out. So far I really had nothing, which is good because that was my main concern about the drug.

Share this post


Link to post
Share on other sites

well the bottom line is that in the leaflet that came with my tane it says in bold 'do not engage in any vigarous exercise', so i didnt, and i would class working out as very vigarous exercise.

Bear in mind that it dries out all you joints (limits mucus production) so yo wont be doing your chances of osteoperosis any good, or arthritus for that matter. If I wer you i would leave the toned physique till 3 months after the end of the course, thats the safest way.

Share this post


Link to post
Share on other sites

Hey there, I've been training for the last year & I just started Accutane a couple of weeks ago. I am on 40mg (2x 20mg). The first week I was taking 1x in the morning & 1x after dinner. After taking the one in the morning I was feeling tired all day, & couldn't train weight that properly. So last week I started taking both after dinner, & now I feel a bit better. Did you experience the same thing, or maybe it is just in my head? & it is ok to take all the 40mg after dinner?

what you think?

Share this post


Link to post
Share on other sites

i've been taking mine all in one go as thats what i was told to do by my derm. i've been on accutane for about 6 months now and i experienced severe aches and pains and tiredness during the first 3 or 4 months but things seem to be ok these days. my muscles don't ache all the time even after a long day at work. i remember being told not to do sports like football or rugby as there is greater chance of injury but i'm not sure whether this would apply to weight training....

Share this post


Link to post
Share on other sites

My derm told me that I shouldn't lift weights while on accutane. I do anyways, but I tell her I don't. She seems to think it is detrimental somehow. I don't have any pain or anything like that, and I am taking 80mg/day.

As for a weightgainer, don't waste your money. Just eat lots and you will gain weight. I have gained 25lbs over 5months without using any supplements whatsoever (while on Accutane). Just eat until you're full, and then eat some more.

Share this post


Link to post
Share on other sites

I know this is off the subject but Accutane worked so well for me that I could take anabolic steroids and still stay acne free.I competed and won several bodybuilding and bench press meets and stayed acne free because of accutane.

BTW, I do not advocate this!!!!!!

Share this post


Link to post
Share on other sites

My derm said keeping fit was the best thing i could do. It helps with improved blood flow, (better distribution of vitamin throughout the body) helps with stress and better breakdown of cholesterol i.e. what tane can cause. I've been lifting for almost 2 years now... and this whol year i have been on tane lifting and i havent had a problem. I do get minor joint pain in my elbows when lifting heavy weights but overall if your OMEGA 3 (fish oil) levels are good u should be sweet. DRINKING MORE WATER DOES NOT IMPROVE JOINT PAIN! you need to eat more fish, more nuts or take fish oil tablets for that. Water doesnt lubricate tendons and cartilage.

Also i disagree wtih your derm Tizznain, if i didnt lift weights i'd be a moron. I think its the only thing thats kept me sane during this whole acne piece of crap.

Share this post


Link to post
Share on other sites

Also i disagree wtih your derm Tizznain, if i didnt lift weights i'd be a moron. I think its the only thing thats kept me sane during this whole acne piece of crap.

My thoughts exactly.

Share this post


Link to post
Share on other sites

I'm on accutane, and I work at UPS. I lift packages from 10-70+ pounds. I did notice my muscles began to hurt somewhat today, but I hope is not that bad, because I lift at least 2000 boxes a day. By the way, I'm skinny.

Share this post


Link to post
Share on other sites

I have been working out since I have been on accutane for 4 months. Here are my tips:

1) Buy a large bottle of fish oil pills and take 6 grams with each accutane pill. This prevents joints and is good for your body.

2) For a weight gainers, I bought N-Large 2. It is very good and tasty. Does not contain Vitamin A. If you search for it you can get a 10lb for $30.

3) Eat wheat bread, egg whites to get big. Do not eat egg yolks. (they contain vit A)

I think I gain slow on accutane and I get tired faster. Plus you need to give more time for your body to rest. BUt I am getting used to it and hopefully I will explode when I get off of it.

I just mix my weight gainer with milk (which contains Vit A) but I seem ok.

Share this post


Link to post
Share on other sites

definitely getting tired more easily....i couldn't max the weight i did prior to accutane and half way thru the workout i feel like fainting and sleep....

result-wise...i'm not sure but i gain like 1 kg ...duno if it's fat or muscle

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×